Alert archive / South Carolina / Flash Flood Warnings in 2001

Flash Flood Warning 2, NWS Wilmington, NC

June 25, 2001Horry County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Jun 25, 2001, 2:05 PM EDT for Horry County, South Carolina. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2001, 2:05 PM EDT (18:05 UTC)
Expired
Jun 25, 2001, 4:00 PM EDT
In force
115 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Horry County, SC

The radar

The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KILM 251808
FFWILM
SCC051-252000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
205 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HORRY COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 400 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL OVER RED HILL...OR ABOUT 5   
MILES SOUTH OF CONWAY...MOVING NORTH AT 5 MPH.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE 
WARNED AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF 
SMALL STREAMS AND ROADWAYS.ROADS AND FARMLANDS ALONG THE BANKS OF 
STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WILMINGTON NC.

.END
TM
$$

LAT...LON 3381 7913 3368 7898 3387 7878 3401 7894

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:50 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 25, 1:50 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON, NC
150 PM EDT MON JUN 25 2001

NUMEROUS THUNDERSTORMS TODAY ACROSS THE AREA. EXPECT ACTIVITY WILL
CONTINUE INTO THE NIGHT TIME HOURS AS HAS BEEN THE CASE THE PAST
COUPLE OF NIGHTS. WILL GO WITH LIKELY POPS AND MENTION HEAVY RAIN.

UPPER LOW SLOWLY RETROGRADES TO MID MISSISSIPPI VALLEY NEXT 60 HRS.
STILL LOOKS LIKE A GOOD CHANCE OF CONVECTION ON TUESDAY AS WEAK
SHORTWAVE MOVES NORTH ALONG THE SOUTHEAST COAST...BUT AS THE BERMUDA
HIGH RIDGES IN...CONVECTION SHOULD BE SPARSE ON WEDNESDAY AND NIL BY
THURSDAY WITH WARM AIR AT ALL LEVELS AND SUBSIDENCE HELPING TO
SQUELCH ANY ACTIVITY.

RIDGE SHIFTS SOUTH OF THE AREA LATE IN THE PERIOD AND WILL PUT A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH
MONDAY. COLD FRONT MAKING A RUN FOR THE AREA AS HIGH MOVES OUT OF
ONTARIO AND ACROSS NORTHEAST/MID ATLANTIC. THIS BOUNDARY MAY GET
CLOSE ENOUGH BY LATE SUNDAY OR MONDAY TO HELP FOCUS MORE ORGANIZED
CONVECTION.

CWF: E WIND 10 TO 15 KT AND 2 TO 3 FT SEAS. LIGHT E TO SE FLOW WILL
CONTINUE THIS FORECAST PACKAGE. NO FLAG POTENTIAL THROUGH
EXTENDED.

FCSTID = 27
ILM   70  86  70  88 /  60  50  40  20
LBT   68  86  68  90 /  60  50  40  20
FLO   66  86  68  90 /  60  50  40  20
MYR   70  86  70  87 /  60  50  40  20

.ILM...
NC...NONE.
SC...NONE.

DIGIORGI

In the hours before

Local storm report, Jun 25, 10:09 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1009 AM EDT MON JUN 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 AM    BENNETTSVILLE             SC   FLOOD
06/25/01   MARLBORO                       911 CENTER REPORTED
                                          FLOODING AT SALEM ROAD,
                                          BOUNTY ACRES ROAD, AND
                                          CHERAW STREET.

DL
Local storm report, Jun 25, 1:13 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
113 PM EDT MON JUN 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0109 PM    LONGS                     SC   1.25 INCH HAIL
06/25/01   HORRY                          LONGS FIRE DEPARTMENT
                                          REPORTED QUARTER SIZE HAIL.

DL

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:45 PM EDTFlash Flood WarningILMWilliamsburg2 hr

Nearby

Flash Flood Warnings in South Carolina, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.